1. Charlie

    Charlie Registered User

    Apr 1, 2003
    161
    Hi All,

    we recently read a post that concerned us. I have started a new thread as I don't want to steal the original topic.

    I am really interested in someones comments/experienced concerning coming off Aricept. I think it was Carmen who quoted her doctor as saying "the downward development would be sudden, marked and irreversible" .

    My mother is absolutely terrified of going to get dad 'reassessed' by his doctor incase they take dad off Aricept. If this is the case i.e. "the downward development would be sudden, marked and irreversible" maybe she is right to be worried!! He has been on Aricept for over 2 years, however in the past three months dad has become markably worse, finding it harder to do the most basic day to day tasks.

    I would be really interested to hear other peoples thoughts on this. Has anyone any experiences with coming off Aricept and does anyone know at what stage coming of Aricept is harmless, if at all?

    many thanks
    Charlie
     
  2. Scary Mary

    Scary Mary Registered User

    Feb 23, 2004
    4
    Rossendale
    I too would be interested in info on this my mother in law has just been put on Aricept and I am now concered that this will be a problem later

    M
     
  3. C.Waring

    C.Waring Registered User

    Feb 6, 2004
    21
    Lancashire(East)
    I too would like some info on this subject as my husband has been on aricept for about two and a half years now. He is now 59 and is seemingly on a noticable decline at the moment. We have no sundown problem or wandering but some off his behaviours are odd, his conversation is deteriorating rapidly as is his ability to carry out any tasks, even the most simple. The subject was raised in conversation with his CPN and my daughters not as a possible suggestion just a discussion. I also read the previous posting on this site, but I feel it would be impossible for me to make a decision like that because what ever followed I would have to live with for ever and this illness carries enough quilt with it without adding more (this I notice is a very common feeling that what ever we do as carers we always carry quilt - another reason why I'm so glad I found this site at least I now know I'm not alone)
    Any thoughts would be welcome. Thanks. Carole
     
  4. april

    april Registered User

    Feb 5, 2004
    9
    CHESHIRE
    Hi everyone

    No, I cannot say what the effects will be and I do not think that the consultants know for certain either!

    Like others I do not want a more dramatic decline for my husband than the decline we have already. My husband has been on 5mg Aricept for 6 years and there has been strong suggestions during that time to discontinue it but myself and our family emphatically say that if it is not doing harm then we want to continue with it.

    We have also recently tried Ebixa taken together with the Aricept. The Ebixa we obtained privately on the internet as we could not get it through the NHS. No positive results so we have now discontinued the Ebixa.

    At the moment the consultant is trying a higher dosage of 10mg Aricept for 3 months due for review later this month. There has been no improvement todate.

    Sadly my husband is in the advanced stages now with very mumbled speech, a high pitched whining lament most of the time, sundowning aggitation, double incontinence etc. etc.

    Going back to Aricept - we shall continue with it - frightened of the consequences of withdrawing it.

    Love and best wishes to everyone
    Thinking of you all as you face
    the daily struggles.

    Thanks for the forum - it really helps

    April XX
     
  5. Charlie

    Charlie Registered User

    Apr 1, 2003
    161
    Well thanks for the response everyone.

    It absolutely amazes me that there is little research or information on this subject. On the other hand, I guess it is not in the drug company's interest to delve into the options in case the drug becomes less effective in the latter stages. OK that is my cynical moment out of the way.

    The more I read about Aricept, and the people who have been taking the drug for a long time, the less likely I am to recommend to my mother that dad should risk stopping completely. To be honest, I don't think his doctor would be sure of the outcome and it just isn't worth the risk. I am not willing to make that decision.

    For now we will continue, in hope that it is 'making a difference'. Since posting this message, dad has got worse and it seem like he is on a slow downward spiral - we are just at a loss :-(

    Thanks so much for everyone's comments, it really helps to make such a tough judgement call.

    cheers
    Charlie...
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.